MAUDE Adverse Event Report: MICROVENTION INC. SOFIA 5F-125CM STR; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION INC. SOFIA 5F-125CM STR; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number DA5125ST
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Obstruction/Occlusion (2422)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded at the user facility and not returned to the manufacturer for evaluation.However, medical/procedural notes were provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.H3 other text: device discarded.
 
Event or Problem Description
As reported through the clinical study sofast (restore): original cta head showed r mca m2 occlusion and initial thrombectomy surgery was on (b)(6) 2023.Two days post-surgery on (b)(6) 2023), subject noted by nursing to have neurological change and left hemiparesis.Repeat vessel imaging (cta head) completed noted re-occlusion of the right m2 segment.Subject taken to cath lab, heparin for procedure soc, asa and thrombectomy completed.Information received notes the subject was discharged home on (b)(6) 2023 (pod 4).Nihss score was 0 and mrs remained at 2.A 90 day follow up was completed on (b)(6) 2023.Nihss score was 1 and mrs remained at 2.Subject was exited from the study the same day after completing 90 day fu evaluation.Based on the information provided, the reported ae 002 - acute right mca stroke is indicated to be possibly related to the sofia device.
 
Additional Manufacturer Narrative
Procedure/medical information review: a detailed procedure data medical review has been performed and completed for complaint p23-5562.As part of the sofast (restore) clinical study a mechanical thrombectomy procedure was performed which included the use of a sofia flow 5f aspiration microcatheter on (b)(6) 2023 for the treatment of a diagnosed right m2 occlusion.On postoperative day two (b)(6) 2023, the patient experience becoming weaker on the left side with performance of diagnostic ct arteriogram revealing reocclusion of the right m2 segment.On (b)(6) 2023, the patient was reconsented and repeat thrombectomy procedure was scheduled and performed on (b)(6) 2023.Intraoperative diagnostic confirmation of an occlusion of the mid-m2 segment was established and performance of the repeat thrombectomy procedure was performed which include the use of the sofia 5f device.Post procedure data reviewed indicated that the performance of the procedure resulted in an improved flow in the occluded m2 division is reported as postoperative adverse event outcome with treatment data indicating that the patient was placed on postoperative therapeutic eliquis.Based on the review and in medical opinion, the available procedure data reviewed did not associate the reported adverse event with a device malfunction of the sofia 5f device.Additional procedure data reviewed indicated that the adverse event relationship to the study device and mechanical thrombectomy procedure as possibly (not related).Review of the available intraoperative procedure data does not indicate an association of the sofia 5f device with the reported adverse event and further indicates that the reported adverse event is associated with the study disease and possibly related to the concurrent condition and treatment.Items returned: - n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: listed below are the complaints from the last 2 years recorded in the complaint handling system with this batch number at the time of this investigation: p23-5571; p23-5562; p23-3234.Based on a review of the last 2 years of complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.Ifu review (additional information can be found in the ifu): potential complications potential complications include, but are not limited to: vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudo aneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Precautions exercise care in handling the sofia¿ catheter to reduce the chance of accidental damage.Use caution when manipulating the sofia¿ catheter in tortuous vasculature to avoid damage.Avoid advancing or withdrawal against resistance until the cause of resistance is determined.Presence of calcifications, irregularities, or other devices may damage the sofia¿ catheter and potentially affect its insertion or removal.Maintain perfusion of heparinized saline for inner lumen of the sofia¿ catheter to prevent thrombus formation.If removed from the patient, the hydrophilic coating on the sofia¿ catheter should be hydrated with heparinized saline.Do not allow the coating to dry.Delivery of the sofia¿ catheter 6.Go to step 7 or 8, depending on the situation described below and choose appropriate devices for navigation of the sofia¿ catheter.7.Navigation through the vasculature, except for the intracranial vasculature a.Prepare 0.035¿ or 0.038¿ guidewire for navigation of the sofia¿ catheter.B.Insert the guidewire into the sofia¿ catheter and advance the guidewire until the guidewire and the sofia¿ catheter are aligned at the distal end.C.Using the introducer sheath provided in the package, carefully insert the sofia¿ catheter and the guidewire through a hemostatic valve of the femoral sheath d.Remove the introducer sheath from the sofia¿ catheter once the distal shaft of the sofia¿ catheter is placed inside the patient body.Warning: introducer sheath is not intended for use inside the patient body.E.Under fluoroscopic guidance, advance or withdraw the sofia¿ catheter over the guidewire until desired position is attained or before the intracranial position is achieved.Select vessels by slowly torqueing the sofia¿ catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia¿ catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Warning: do not exceed 2070 kpa (300 psi) maximum recommended infusion pressure.Excess pressure may damage the device or injure the patient.Carefully monitor placement of the distal tip when using a power injector to infuse.F.Go to step 8 for navigation through the intracranial vasculatures.Otherwise proceed to step 9.8.Navigation through the intracranial vasculature a.Prepare microcatheter and compatible guidewire for navigation of the sofia¿ catheter.B.Slowly remove, if any, devices previously inserted in the sofia¿ catheter.Insert the microcatheter with the guidewire into the sofia¿ catheter.C.Under fluoroscopic guidance, advance or withdraw the sofia¿ catheter over the microcatheter and the guidewire until desired position is attained.Select vessels by slowly torqueing the sofia¿ catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia¿ catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Warning: do not exceed 2070 kpa (300 psi) maximum recommended infusion pressure.Excess pressure may damage the device or injure the patient.Carefully monitor placement of the distal tip when using a power injector to infuse.9.Slowly remove the guidewire or the microcatheter if necessary.Make sure that continuous perfusion of heparinized saline is maintained through the sidearm of the rhv.Note: the microcatheter used to navigate the sofia¿ catheter may be kept for the rest of procedure.A procedure data medical review was performed.As part of the sofast (restore) clinical study, a mechanical thrombectomy procedure was performed which included the use of a sofia flow 5f aspiration microcatheter on 6/18/2023 for the treatment of a diagnosed right m2 occlusion.On postoperative day two 6/20/2023, the patient experience becoming weaker on the left side with performance of diagnostic ct arteriogram revealing reocclusion of the right m2 segment.On 6/20/2023, the patient was reconsented and repeat thrombectomy procedure was scheduled and performed.Intraoperative diagnostic confirmation of an occlusion of the mid-m2 segment was established and performance of the repeat thrombectomy procedure was performed which include the use of the sofia 5f device.Post procedure data reviewed indicated that the performance of the procedure resulted in an improved flow in the occluded m2 division is reported as postoperative adverse event outcome with treatment data indicating that the patient was placed on postoperative therapeutic eliquis.The available procedure data reviewed did not associate the reported adverse event with a device malfunction of the sofia 5f device.Review of the available intraoperative procedure data does not indicate an association of the sofia 5f device with the reported adverse event and further indicates that the reported adverse event is associated with the study disease and possibly related to the concurrent condition and treatment.Without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.
 
Event or Problem Description
No additional information was received.
 
Additional Manufacturer Narrative
Upon review of device registrations and mdrs submitted to the fda, discrepancies were noted.Clarification was received regarding the device registration and the following fields have been corrected: d1; d2a; d2b; d3; d4; g5.The corrected information does not have any impact on the incident or investigative data submitted on earlier reports.The h6 codes and h11 investigation results stand as previously submitted.
 
Event or Problem Description
No additional information received.This report represents corrections to a previously submitted mdr.Fields corrected are listed in h11.

Brand Name
SOFIA 5F-125CM STR
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18112839
Report Number2032493-2023-01043
Device Sequence Number14269454
Product Code DQO
UDI-Device Identifier00810170019234
UDI-Public(01)00810170019234(11)230222(17)260131(10)0000326110
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberDA5125ST
Device Lot Number0000326110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2023
Supplement Date Received by Manufacturer11/17/2023
06/11/2024
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date12/06/2023
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR
Patient SexFemale